Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Iterated sequences and the geometry of zeros
Stockholm University, Faculty of Science, Department of Mathematics.
2011 (English)In: Journal für die Reine und Angewandte Mathematik, ISSN 0075-4102, E-ISSN 1435-5345, Vol. 658, 115-131 p.Article in journal (Refereed) Published
Abstract [en]

We study the effect on the zeros of generating functions of sequences under certain non-linear transformations. Characterizations of Polya-Schur type are given of the transformations that preserve the property of having only real and non-positive zeros. In particular, if a polynomial a(0) + a(1)z + ... + a(n)z(n) has only real and non-positive zeros, then so does the polynomial a(0)(2) + (a(1)(2) - a(0)a(2))z + ... + (a(n-1)(2) - a(n-2)a(n))z(n-1) + a(n)(2)z(n). This confirms a conjecture of Fisk, McNamara-Sagan and Stanley, respectively. A consequence is that if a polynomial has only real and non-positive zeros, then its Taylor coefficients form an infinitely log-concave sequence. We extend the results to transcendental entire functions in the Laguerre-Polya class, and discuss the consequences to problems on iterated Turan inequalities, studied by Craven and Csordas. Finally, we propose a new approach to a conjecture of Boros and Moll.

Place, publisher, year, edition, pages
2011. Vol. 658, 115-131 p.
National Category
Mathematics
Identifiers
URN: urn:nbn:se:su:diva-67995DOI: 10.1515/CRELLE.2011.063ISI: 000294610400006OAI: oai:DiVA.org:su-67995DiVA: diva2:471994
Note
authorCount :1Available from: 2012-01-03 Created: 2012-01-02 Last updated: 2017-12-08Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text
By organisation
Department of Mathematics
In the same journal
Journal für die Reine und Angewandte Mathematik
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 60 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf